Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 26, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 13, 2010, 11:15 PM CDT for Johnson County, Kansas. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2010, 11:15 PM CDT (04:15 UTC)
- Expired
- Jun 14, 2010, 6:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, KS
The radar
The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:21 PM CDT | HEAVY RAIN 1.25 | Overland Park, KS | 1.25 INCH OF RAIN IN 20 MIN |
| Jun 14, 1:10 AM CDT | FLASH FLOOD | 6 E Olathe, KS | 2 FEET OF WATER OVER THE ROAD |
| Jun 14, 4:00 AM CDT | HEAVY RAIN 4.21 | 5 Sw Overland Park, KS | 24 HOUR TOTAL. 3.94 INCHES SINCE 9 PM. AS MEASURED BY JOHNSON COUNTY COMMUNITY COLLEGE ALERT GAGE. |
| Jun 14, 4:00 AM CDT | HEAVY RAIN 4.49 | Overland Park, KS | 24 HOUR TOTAL. 4.37 INCHES SINCE 9 PM. MEASURED AT OVERLAND PARK CITY HALL ALERT GAGE SITE. |
| Jun 14, 4:00 AM CDT | HEAVY RAIN 5.51 | Mission Hills, KS | 5.51 INCHES OVER THE PAST 24 HOURS MEASURED AT PORTER PART ALERT GAGE SITE. 5.31 INCHES SINCE 9 PM. |
| Jun 14, 4:00 AM CDT | HEAVY RAIN 5.55 | Prairie Village, KS | 5.55 INCHES OVER THE PAST 24 HOURS AT 75TH AND BRUSH CREEK PER ALERT GAGE...5.39 MEASURED SINCE 9 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 115 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
385
WGUS53 KEAX 140415
FFWEAX
KSC091-141100-
/O.NEW.KEAX.FF.W.0026.100614T0415Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 PM CDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 600 AM CDT MONDAY
* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL REPEATEDLY
TRAINING ACROSS JOHNSON COUNTY. ONE AND QUARTER INCHES OF RAIN HAS
FALLEN IN THE PAST HOUR...ON TOP OF EARLIER HEAVY RAINFALL EARLIER
TODAY. WIDESPREAD THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST 2
AM...THAT WILL RESULT IN SEVERAL INCHES OF ADDITIONAL TORRENTIAL
RAINFALL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDGERTON...FAIRWAY...GARDNER...LEAWOOD...LENEXA...MISSION...
OLATHE...OVERLAND PARK...PRAIRIE VILLAGE AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3905 9463 3904 9462 3874 9461 3873 9495
3874 9505 3889 9505
$$
BOOKBINDER3 follow-up statements
496
WGUS73 KEAX 140511
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 AM CDT MON JUN 14 2010
KSC091-141100-
/O.CON.KEAX.FF.W.0026.000000T0000Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-
1211 AM CDT MON JUN 14 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS UNTIL 600 AM CDT...
AT 1208 AM CDT...AREA RAIN GAGES INDICATED THAT OVER 3 INCHES OF
RAIN HAS FALLEN IN THE PAST TWO HOURS ACROSS THE BRUSH CREEK
BASIN...WITH WIDESPREAD RAINFALL AMOUNTS GREATER THAN TWO INCHES
ALONG A INTERSTATE 35 FROM OVERLAND PARK TO EDGERTON. TORRENTIAL
RAINFALL WILL CONTINUE THROUGH 2 AM WITH AN ADDITIONAL TWO INCHES OF
RAIN EXPECTED...A POTENTIALLY DANGEROUS AND LIFE THREATENING
SITUATION MAY BE DEVELOPING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDGERTON...FAIRWAY...GARDNER...LEAWOOD...LENEXA...MERRIAM...
MISSION...OLATHE...OVERLAND PARK...PRAIRIE VILLAGE AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3905 9463 3904 9462 3874 9461 3873 9495
3874 9505 3889 9505
$$
BOOKBINDER495
WGUS73 KEAX 140641
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
141 AM CDT MON JUN 14 2010
KSC091-141100-
/O.CON.KEAX.FF.W.0026.000000T0000Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-
141 AM CDT MON JUN 14 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS UNTIL 600 AM CDT...
AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS
JOHNSON COUNTY. SINCE 10 PM...RAINFALL AMOUNTS HAVE RANGED FROM
AROUND THREE INCHES FROM GARDNER TO OLATHE...TO NEARLY FIVE INCHES
IN THE BRUSH CREEK BASIN AROUND MISSION HILLS AND PRAIRIE VILLAGE.
THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION.
LOCAL LAW ENFORCEMENT REPORTS NUMEROUS ROADS ARE UNDER WATER AND
IMPASSIBLE ACROSS EASTERN JOHNSON COUNTY...WITH WATER EXCEEDING FOUR
FEET DEEP IN SPOTS. FLOODING IS ALSO OCCURRING ALONG PORTIONS OF
INTERSTATE 435...HIGHWAY 69...AND INTERSTATE 35. MODERATE TO LOCALLY
HEAVY RAIN WILL CONTINUE THROUGH 3 AM...WITH AN ADDITIONAL INCH OF
RAIN EXPECTED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO AGGRAVATE THE
ONGOING FLASH FLOODING ACROSS JOHNSON COUNTY. SOME LOCATIONS THAT
WILL EXPERIENCE FLOODING INCLUDE...EDGERTON...FAIRWAY...GARDNER...
LEAWOOD...LENEXA...MERRIAM...MISSION...OLATHE...OVERLAND PARK...
PRAIRIE VILLAGE AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO
NOT DRIVE THROUGH FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND...DONT DROWN. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3905 9463 3904 9462 3874 9461 3873 9495
3874 9505 3889 9505
$$
BOOKBINDER676
WGUS73 KEAX 141053
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 AM CDT MON JUN 14 2010
KSC091-141108-
/O.EXP.KEAX.FF.W.0026.000000T0000Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-
553 AM CDT MON JUN 14 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS UNTIL 600 AM CDT HAS BEEN EXTENDED UNTIL 10 AM
CDT...
LAT...LON 3905 9463 3904 9462 3874 9461 3873 9495
3874 9505 3889 9505
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:38 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 8:38 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT SUN JUN 13 2010
.UPDATE...
MAIN FOCUS FOR NEAR TERM FORECAST ADJUSTMENTS IS FOCUSED ON THE
THUNDERSTORM ACTIVITY ACROSS KANSAS AND WHEN AND WHERE IT WILL MOVE
EAST INTO OUR FORECAST AREA.
ACTIVITY MOVING NORTHEAST FROM FROM NORTH CENTRAL KANSAS IS TIMED TO
MOVE INTO EXTREME NORTHEAST KANSAS AND FAR NORTHWEST MISSOURI SHORTLY.
HOWEVER...LATEST RADAR TRENDS INDICATE THAT THESE STORMS ARE HAVING A
DIFFICULT TIME MAINTAINING THEIR INTENSITY. 00Z UPPER AIR SOUNDINGS
FROM TOPEKA AND OMAHA POINT TO A LACK OF INSTABILITY ALOFT ACROSS
NORTHEASTERN KANSAS AND NORTHWEST MISSOURI...WITH LAPSE RATES IN
TOPEKA BEING ONLY MARGINALLY UNSTABLE...WHILE OMAHA IS CAPPED OFF.
THOUGHTS ARE THAT THE ACTIVITY FROM NORTH CENTRAL KANSAS MIGHT STILL
BE ABLE TO MAKE IT INTO NORTHWEST MISSOURI...BUT THAT SOME LOCALLY
HEAVY RAIN IS ALL THAT IS EXPECTED BEFORE MIDNIGHT.
HOWEVER...FARTHER SOUTH ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS...THUNDERSTORM ACTIVITY THAT STARTED IN WESTERN KANSAS HAS
BEGUN TO CONGEAL INTO A COMPLEX...WHICH WILL LIKELY MOVE INTO OUR
PORTIONS OF EASTERN KANSAS AND MISSOURI LATER TONIGHT AS YET ANOTHER
LINE OF MARGINALLY SEVERE THUNDERSTORMS WITH HEAVY RAIN. THESE STORMS
ARE MOVING MORE NORTH THAN EAST CURRENTLY...FOLLOWING THE MOISTURE
AND SURFACE BOUNDARY DRAPED ACROSS KANSAS. DEEP LAYER WINDS ACROSS
KANSAS ARE FROM JUST ABOUT DUE SOUTH...AND IT IS EXPECTED THAT THE
COMPLEX WILL ONLY START TURNING MORE EASTERLY LATE TONIGHT AS THE
SYSTEMS COLD POOL STARTS AFFECTING THE STORMS MOTION...AND A
SHORTWAVE IN THE SOUTHWEST FLOW BEGINS TO VEER THE LOW LEVEL JET. AS
A RESULT...TIME THIS SYSTEM INTO EXTREME EASTERN KANSAS/MISSOURI IS
DIFFICULT...BUT CURRENTLY EXPECTED IN THE AFTER MIDNIGHT HOURS. DEEP
LAYER SHEAR MAY BE SUFFICIENT TO ALLOW FOR DAMAGING WINDS AND LARGE
HAIL ALONG THE LEADING EDGE OF THE COMPLEX AS IT MOVES IN LATE
TONIGHT...BUT PRIMARY THREAT IS STILL THOUGHT TO BE FROM THE MASSIVE
AMOUNTS OF RAIN THESE STORMS WILL PUT DOWN WHICH MAY LEAD TO MORE
FLOODING.
FOR THE BEFORE MIDNIGHT HOURS...MOVED THE FOCUS FOR MORE THUNDERSTORMS
IN OUR FORECAST AREA TO FAR NORTHEAST KANSAS AND NORTHWEST
MISSOURI...AND TRIMMED QPF. LEFT WIDESPREAD CATEGORICAL POPS GOING
FOR THE AFTER MIDNIGHT TIME FRAME...BUT EXPANDED THE HIGHER QPF A
LITTLE FARTHER NORTH...BUT THIS PERIOD OF THE FORECAST IS LOW
CONFIDENCE AS ANY CONVECTIVE COMPLEX QUITE OFTEN DEVELOP A MIND OF
THERE OWN.
CUTTER
&&
.DISCUSSION...
/435 PM CDT SUN JUN 13 2010/
OPERATIONAL MODELS HANDLING LARGE SCALE FEATURES OVERALL...HOWEVER
GIVEN THE MESOSCALE WILL DRIVE THE EVOLUTION OF CONVECTION...
NO CLEAR GUIDANCE BEING OFFERED. HRRR AND HWT MESOSCALE MODELS
BRING SEVERAL ROUNDS OF CONVECTION...HOWEVER EVEN THESE MODELS
ARE SHOWING SOME INCONSISTENCY. BASED ON CURRENT SATELLITE AND
RADAR TRENDS...FEEL SOUTHERN TIER OF COUNTIES HAVE BEST CHANCE
OF SEEING STORMS ALONG AXIS OF HIGH THETAE MARGINAL BULK SHEAR
VALUES. LOOKING TOWARD EVENING AND OVERNIGHT...SYNOPTIC FRONT
WILL SERVE AS FOCUS FOR EVENTUAL MESOSCALE COMPLEX EVOLUTION.
SCATTERED STORMS ALREADY DEVELOPING ALONG FRONT AND DRYLINE ACROSS
WESTERN KANSAS...AND LIKELY WILL BE SUSTAINED MAINLY BY DIURNAL
HEATING THE REST OF THIS AFTERNOON. LATER THIS EVENING...APPROACHING
SHORTWAVE AND LLJ WILL ENHANCE CONVERGENCE DEEPER IN THE WARM SECTOR
ALONG SYNOPTIC AND MESO BOUNDARIES ACROSS SOUTH CENTRAL KANSAS AND
LEAD TO THE DEVELOPMENT OF A MCS. DEEP MOISTURE INFLUX AHEAD AND OVER
THE BOUNDARY...WITH PWATS OF 1.80-1.95 DEPICTED ACROSS CFWA AT 12 UTC
THIS MORNING...WITH PROJECTED INCREASES TO 2.0 TO 2.5 POSSIBLE BY 12
UTC MONDAY. THUS ANY COMPLEX THAT MOVES INTO THE AREA WILL BE
PROLIFIC RAINFALL PRODUCER...THUS HAVE BOOSTED QPF FOR THE AREA MOST
LIKELY TO BE IMPACTED BY MCS...GENERALLY ALONG AND SOUTH OF
INTERSTATE 70.
PASSAGE OF THE MCS THROUGH MAINLY SOUTHERN PORTIONS OF CWA EXPECTED
BY MID-MORNING...WHICH SHOULD HELP STABILIZE ENVIRONMENT DURING
THE BULK OF THE DAYLIGHT HOURS ON MONDAY. EVEN STILL...GIVEN RESIDENT
INSTABILITY THAT WILL REMAIN...CANNOT DISCOUNT ADDITIONAL DIURNALLY
DRIVEN CONVECTION FROM REFORMING ALONG REMNANTS OF SYNOPTIC
BOUNDARY AND MESOSCALE BOUNDARIES THAT WILL LINGER...THUS
BROADBRUSHED CHANCE POPS ACROSS THE ENTIRE CWA...WEIGHTING HIGHER
POPS ACROSS SOUTHERN TIER DURING THE MORNING.
FOR MONDAY NIGHT AND TUESDAY...APPROACHING UPPER LEVEL TROUGH
WILL INCREASE LARGE SCALE LIFT ACROSS CFWA. ISENTROPIC FORCING
NOT OVERLY IMPRESSIVE...WITH BETTER LIFT ORIENTED ALONG SOUTHERN
TIER OF COUNTIES. THUS...KEPT POPS IN CHANCE CATEGORY FOR
THE OVERNIGHT PERIOD...WEIGHTING GREATER POPS TOWARD SOUTHERN
TIER. ON TUESDAY...PASSAGE OF UPPER TROUGH...COUPLED DURING
PERIOD OF PRIME SURFACE HEATING...LIKELY WILL LEAD TO MAINLY
CONVECTIVE SHOWERS...SO CONTINUED CHANCE OF CHANCE POPS THROUGH
THE DAY. BY TUESDAY NIGHT...FEEL THREAT OF RAIN WILL FINALLY
RELEASE GRIP ON CFWA FOR A LITTLE WHILE...KEEPING TOKEN SLIGHT
CHANCE POPS ACROSS EASTERN CFWA.
AS FAR AS TEMPERATURES...PREVIOUS FORECAST CYCLE TEMPERATURES
LOOKED REASONABLE...SO ONLY TWEAKED SLIGHTLY.
24
WEDNESDAY - SATURDAY:
CONFIDENCE IN THE EXTENDED PORTION OF THE FORECAST EVEN LOWER THAN
IN THE NEAR TERM. BUT PATTERN REMAINS SIMILAR WITH SOUTHWESTERN
TROUGH...SOUTHWESTERLY FLOW ALOFT OVER THE CENTRAL CONUS AND RIDGING
OVER THE GENERALLY OVER MISSISSIPPI VALLEY. THIS WILL CONTINUE TO
SUPPORT PERIODS OF STORMS. TIMING OUT THIS FAR IS TOO DIFFICULT BUT
INCLUDED LOW END CHANCE POPS...AROUND 25-30% FOR AREAS THAT SEEM
MOST LIKELY TO SEE ANY STORMS. TEMPERATURES WILL CONTINUE TO BE A
PROBLEM DUE TO CONVECTION AND CONVECTIVE REMNANTS BUT THE PATTERN
SUPPORTS HIGHS IN THE MID TO UPPER 80S ACROSS THE NORTH AND UPPER
80S TO LOWER 90S SOUTH.
CDB
&&
.AVIATION...
LATEST SATELLITE AND RADAR TRENDS SHOWING A BRIEF LULL IN CONVECTION
AND ASSOCIATED IFR/MVFR CIGS. BELIEVE THE VFR CONDITIONS WILL PREVAIL
AT ALL THREE TAF SITES THROUGH AT LEAST 04-06 UTC...THEN AS LLJ ENHANCES
ISENTROPIC FORCING AND THUS MOIST CONVERGENCE ALONG SHALLOW
QUASI-STATIONARY BOUNDARY...EXPECT CIGS WILL BEGIN TO CRASH
INTO AT LEAST MVFR CATEGORY. QUASI-STATIONARY BOUNDARY ALSO WILL
SERVE AS FOCUS FOR CONVECTIVE TRANSLATION AND DEVELOPMENT DURING
THE OVERNIGHT HOURS. EXPECT CONVECTION PERCOLATING ACROSS NORTH CENTRAL
KANSAS TO CONTINUE TO ADVECT EASTWARD ALONG THE BOUNDARY AS A SMALL
CONVECTIVE COMPLEX...AND SHOULD INCREASE IN AREAL COVERAGE AS LLJ
KICKS IN. CONVECTIVE CLUSTER ALONG QUASI-STATIONARY BOUNDARY MAY
MERGE WITH MCS ADVECTING EAST-NORTHEAST OUT OF NORTHERN OK/SRN
KANSAS...WHICH MAY PROLONG TSRA THREAT AND INTENSITY. VARIOUS
MESOSCALE MODELS SHOWING DIFFERENCES IN TIMING AND LOCATION OF
CONVECTIVE EVOLUTION... THUS INITIAL COVERED SCENARIO WITH VCTS AND
TEMPO GROUP...THEN INTRODUCED A PERIOD WHERE MVFR VSBYS AND CIGS
WILL OCCUR WITH TSRA. CURRENT INDICATIONS ARE THAT TSRA THREAT
WILL WANE BY MID-MORNING ON MONDAY...BUT MVFR CIGS AND PSBLY VSBYS
WILL LINGER UNTIL LATE MORNING OR EARLY AFTERNOON.
24
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
KS...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ025-057-060-
102>105.
&&Hazardous weather outlook, Jun 13, 7:04 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 PM CDT SUN JUN 13 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT- ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 704 PM CDT SUN JUN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A LARGE COMPLEX OF THUNDERSTORMS MAY DEVELOP OUT OF THE ACTIVITY OCCURRING ACROSS CENTRAL KANSAS THIS EVENING...AND MOVE INTO EASTERN KANSAS AND THE NORTHERN HALF OF MISSOURI TONIGHT. THERE IS A SLIGHT CHANCE OF DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE ALONG THE LEADING EDGE OF THIS THUNDERSTORM COMPLEX. HOWEVER...THE GREATEST THREAT WILL BE FROM EXCESSIVE RAINFALL...WHERE SEVERAL INCHES OF ACCUMULATION COULD LEAD TO ADDITIONAL FLOODING ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING THROUGH A LARGE PORTION OF THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER BY SUNRISE MONDAY IS LOW...HOWEVER HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE ENTIRE MORNING. THE THREAT FOR FLASH FLOODING AND WORSENING RIVER FLOODING WILL BE SIGNIFICANT ACROSS MUCH OF THE AREA. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY MORNING...GENERALLY LIMITED TO CENTRAL MISSOURI. BY THIS TIME...THE THREAT FOR ANY SEVERE WEATHER OR EXCESSIVE RAINFALL WILL HAVE LIKELY SHIFTED SOUTH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. HOWEVER...HEAVY RAINFALL ACCUMULATIONS AS WELL AS FLOODING REPORTS WOULD BE APPRECIATED THROUGH MONDAY. CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:40 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Miami, Wyandotte | 5 hr |
| Jun 13, 11:52 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 38 min |
| Jun 14, 12:17 AM CDT | Special Weather Statement | EAX | Linn, Miami | 43 min |
| Jun 14, 12:20 AM CDT | River Flood Warning | EAX | Johnson | 8 hr |
| Jun 14, 12:28 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 23 min |
| Jun 14, 1:04 AM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Jun 14, 1:20 AM CDT | River Flood Warning | EAX | Johnson | 7 hr |
| Jun 14, 1:32 AM CDT | River Flood Warning | EAX | Johnson | 11 hr |
| Jun 14, 5:52 AM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
| Jun 14, 9:36 AM CDT | River Flood Warning | EAX | Miami | 66 hr |
| Jun 14, 9:36 AM CDT | River Flood Warning | EAX | Linn | 5 days |
| Jun 14, 9:36 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 13 hr |
| Jun 14, 11:06 AM CDT | River Flood Warning | EAX | Linn | 34 hr |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.